Hail, Montgomery
- When
- March 31, 12:53 PM CST
- Where
- Montgomery County, Hope Hull
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.267, -86.350
Nickel size hail was reported at the Rodeway Inn along Interstate 65.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 31, 12:45 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1245 PM CST SUN MAR 31 2002 ONE MORE UPDATE TO ZONES FOR SEVERE THUNDERSTORM WATCH 67. .BHM...SVR TSTORM WATCH 44>50.
ALZ001>050-311430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 728 AM CST SUN MAR 31 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A COLD FRONT CONTINUES ACROSS PARTS OF NORTH AND CENTRAL ALABAMA THIS MORNING. THE ATMOSPHERE ACROSS THE AREA WAS VERY MOIST AND UNSTABLE. THE COLD FRONT IS EXPECTED TO REMAIN NEARLY STATIONARY THROUGH THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE IS EXPECTED TO SWEEP ACROSS ALABAMA TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP...OR SPREAD ACROSS THE AREA TODAY. SOME OF THE STORMS MAY BECOME SEVERE MAINLY ACROSS CENTRAL AND SOUTH ALABAMA. PRIMARY THREAT WILL BE DAMAGING WINDS...AND LARGE HAIL. THE STORM PREDICTION CENTER HAS PLACE A LARGE PART OF ALABAMA UNDER A SLIGHT RISK OF SEVERE STORMS. LOCALLY HEAVY RAINFALL OCCURRED ACROSS PARTS OF NORTH AND CENTRAL ALABAMA SATURDAY. RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE OCCURRED AT SOME LOCATIONS. ADDITIONAL RAINFALL EXPECTED TODAY AND TONIGHT MAY PRODUCE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. HEAVY RAINFALL WILL LIKELY PRODUCE STANDING WATER ON AREAS ON ROADS...PLEASE BE CAREFUL WHEN DRIVING TODAY. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION FOR POSSIBLE ACTIVATION TODAY. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WATCHES CONCERNING THIS DEVELOPING SEVERE WEATHER THREAT.
PRELIMINARY LOCAL STORM REPORT...CORRECTED PM/AM SEVERAL REPORTS
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1042 AM CST SUN MAR 31 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1017 AM ABERNANT AL 0.88 IN HAIL
03/30/02 TUSCALOOSA EMA REPORTED NEAR
ABERNANT
CORRECTED HAIL SIZE
1040 AM HUEYTOWN AL 0.75 IN HAIL
03/30/02 JEFFERSON STORM SPOTTER REPORTED
1040 AM SHELBY AL 2.75 IN HAIL
03/30/02 SHELBY HAM REPORTED NEAR
S.SHADES RD./HWY 152
1053 AM PELHAM AL 1.50 IN HAIL
03/30/02 SHELBY STORM SPOTTER REPORTED
1115 AM HARPERSVILLE AL 1.75 IN HAIL
03/30/02 SHELBY EMA REPORTED
1130 AM WINTERBORO AL 1.00 IN HAIL
03/30/02 TALLADEGA EMA REPORTED
1205 PM LINEVILLE AL 1.00 IN HAIL
03/30/02 CLAY EMA REPORTED
1210 PM STEMLEY AL 1.50 IN HAIL
03/30/02 TALLADEGA EMA REPORTED
1225 PM AL WIND DAMAGE
03/30/02 TALLADEGA SEVERAL LARGE TREES DOWN
NEAR OLD LINCOLN HWY/SIMS
RD
1240 PM AL 0.88 IN HAIL
03/30/02 RANDOLPH EMA REPORTED VERY HEAVY
RAINS = STREET FLOODING
1255 PM POTASH AL 0.88 IN HAIL
03/30/02 RANDOLPH EMA REPORTEDALZ001>050-DDHHMM- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1120 AM CST SUN MAR 31 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. ...SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL ALABAMA THIS AFTERNOON... ...HEAVY RAIN EXPECTED ACROSS NORTHERN THIRD OF ALABAMA THIS AFTERNOON.... THE AREA OF A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON...HAS BEEN REDUCED TO JUST CENTRAL AND SOUTH ALABAMA. THE AREA IS NOW GENERALLY SOUTHEAST OF A LINE FROM LINDEN...TO CLANTON...TO HEFLIN. SOME THUNDERSTORMS THIS AFTERNOON WILL LIKELY CONTAIN LARGE HAIL AND PRODUCE DAMAGING WINDS. ADDITIONAL RAINFALL IS EXPECTED THIS AFTERNOON OVER NORTH ALABAMA... WHICH MAY PRODUCE SOME FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. HEAVY RAINFALL WILL LIKELY PRODUCE STANDING WATER ON THE ROADWAYS. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION FOR POSSIBLE ACTIVATION. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WATCHES CONCERNING THIS DEVELOPING SEVERE WEATHER THREAT.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Nickel size hail was reported at the Rodeway Inn along Interstate 65.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5284661.